| Catalog Number |
ESR918 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the available information it was reported by our distributor partner endoctor that a 78 year old patient who had the prosthesis impanted on (b)(6) 2014 sought out his doctor on (b)(6) 2023 reporting that he could no longer inflate the prosthesis.The patient underwent an mri exam through which the doctor found that there was no more liquid in any part of the system, requiring revision of the implant.The patient then underwent surgery on (b)(6) 2023, when the doctor removed all components of the implant, reconstructed the penile corpora cavernosa and implanted a new complete prosthesis.
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.
Event or Problem Description
According to the available information it was reported by our distributor partner (b)(6) that a 78 year old patient who had the prosthesis impanted on (b)(6) 2014 sought out his doctor on (b)(6) 2023 reporting that he could no longer inflate the prosthesis.The patient underwent an mri exam through which the doctor found that there was no more liquid in any part of the system, requiring revision of the implant.The patient then underwent surgery on (b)(6) 2023, when the doctor removed all components of the implant, reconstructed the penile corpora cavernosa and implanted a new complete prosthesis.
Additional Manufacturer Narrative
Titan otr pump, cylinders 1 and 2, reservoir, and detached connector / tubing were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.No functional abnormalities were noted with the pump.A separation, surrounded by abrasion, was noted on the exhaust tube of cylinder 2.This is a site of leakage.The surfaces of the detachment site of the exhaust tube of cylinder 1 appear to be rough and irregular, indicating stress was exerted.Abrasion was noted on inlet tube of the reservoir.No functional abnormalities were noted with reservoir.Abrasion was noted on the detached connector/tubing.No functional abnormalities were noted with detached connector/tubing.Based on examination of the returned product, it was concluded that while in-vivo both the exhaust tubes and inlet tube of the pump had overlapped and abraded against one another.This positioning, in combination with device usage over time, could contribute to sufficient stress to separate the exhaust tubing of both cylinders.Separations of this type could then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.